Thunderstorm Wind, Kingman
- When
- July 27, 10:30 PM CST to 10:32 PM CST
- Where
- Kingman County, 0.55 mi E of Kingman
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.650, -98.110
No damage was reported.
Late that evening, an isolated severe thunderstorm produced a 60-mph gust in Kingman.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
Late that evening, an isolated severe thunderstorm produced a 60-mph gust in Kingman.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 27, 10:11 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1111 PM CDT SAT JUL 27 2013 .UPDATE... ISSUED AT 1053 PM CDT SAT JUL 27 2013 STORMS HAVE BEEN PERSISTENT IN DEVELOPING AND TRAINING ALONG TRAIN ALONG GRADIENT OF BEST ISENTROPIC LIFT 302-305K. MESO MODELS DEPICTING GOOD MOISTURE...DEEP LAYER MOISTURE FLUX...SO DO NOT EXPECT THIS ACTIVITY TO WANE MUCH INTO THE EARLY MORNING HOURS. ISENTROPIC FORCING INCREASES SOMEWHAT DURING THE EARLY MORNING HOURS AS JET STREAK MOVES ACROSS KANSAS IN NORTHWEST FLOW. INSTABILITY LOOKS RATHER WEAK WITH MUCAPE BELOW 1000 J/KG...MESO MODELS PREDICTING SOME DEEP LAYER BTWN 45-50KT ALONG OK-KS BORDER...SO ISOLATED STORMS MAY GROW TO AT LEAST SIG WEATHER LEVELS. ASIDE FROM WX/POP TRENDS...ADJUSTED TEMPS, DEWS AND WINDS BASED ON CURRENT TRENDS. SF && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 355 PM CDT SAT JUL 27 2013 FORECAST HIGHLIGHT: MAJOR! FLOOD WATCH BEING ISSUED FOR ALL AREAS FROM SUN NGT-MON NGT. THE CONCERN FOR FLOODING CONTINUES TO INCREASE FROM SUN NGT-MON NGT AS AS STILL ANTICIPATE ULTRA-HIGH OCTANE FUEL TO SPREAD N & NE ACROSS KS. AN INTENSE CYCLONE IS SITUATED OVER LAKE SUPERIOR THIS AFTERNOON. THIS FEATURE IS FORECAST TO DRIFT E OVER THE UPR GREAT LAKES THE REST OF THE WEEKEND AS STRONG MID-UPR HIGH PRESSURE REMAINS SPRAWLED ACROSS MOST OF THE SRN HALF OF THE CONUS. AS THE SFC HIGH VENTURES SE TOWARD THE LWR MS VALLEY A WEAK SFC LOW WILL DEVELOP OVER THE CO/NM BORDER & SLOWLY STRENGTHEN SUN & SUN NGT. THE TWO LATTER FEATURES WILL COMBINE TO ENABLE VERY RICH LWR-DECK MOISTURE TO SPREAD N ACROSS KS SUN & SUN NGT WITH FLOW VEERING TOWARD THE NE MON & MON NGT. WITH THE SFC LOW SLOWLY STRENGTHENING OVER THE NE NM/PANHANDLE REGION WARM FRONTOGENESIS WILL COMMENCE ACROSS NRN OK LATE TONIGHT BUT WITH A ZONAL UPR-DECK FLOW REGIME THE FRONT SHOULD MAKE LITTLE PROGRESS THRU SUN NGT...PERHAPS NO FURTHER THAN SRN KS. HOWEVER A BROAD & THEREFORE WEAK 700-MB TROF WILL DRIFT E ACROSS THE CO/KS BORDER SUN & SUN NGT. THIS WOULD ENABLE THE MOISTURE DEPTH TO INCREASE GREATLY. PW'S ARE LIKELY TO REACH 180-200% OF NORMAL SUN & SUN NGT. PER THESE REASONS THE +RA POTENTIAL CONTINUES TO INCREASE. RAINFALLS OVER THE PAST 2 DAYS RANGE ARE IN THE 2-3 INCH RANGE ACROSS MOST OF KICT CWA. WITH ADDITIONAL +RA SPREADING ACROSS KS...FLOODING IS A GIVEN. AS SUCH A FLOOD WATCH IS BEING ISSUED FOR ALL AREAS FROM SUN NGT-MON NGT. IT IS POSSIBLE THE FLOOD WATCH MAY BE EXTENDED UNTIL TUE FOR SE KS BUT WILL CHECK SWING ON THIS FACET FOR TIME BEING. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 355 PM CDT SAT JUL 27 2013 LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH FOCUS MORE ON THE SHORT TERM HEAVY RAINFALL. THERE IS A TENDENCY IN THE MEDIUM RANGE MODELS TO SHOW A BIT MORE UPPER RIDGING ACROSS KANSAS DURING THE MID- WEEK PERIOD FOR A RESPITE FROM THE MORE ORGANIZED RAINFALL CHANCES. THIS SHOULD ALSO CORRESPOND TO A BIT MORE HEAT/WARMER TEMPERATURES INTO THURSDAY AND PERHAPS FRIDAY. THE FLOW ALOFT FLATTENS A BIT BY THE END OF THE WEEK SUGGESTING ANOTHER FRONTAL PASSAGE BY FRIDAY NIGHT OR SATURDAY AND MODEST CHANCES FOR CONVECTION. DARMOFAL && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 643 PM CDT SAT JUL 27 2013 SCATTERED SHOWERS/STORMS OVER CENTRAL KANSAS WILL GRADUALLY INCREASE IN COVERAGE TONIGHT AND SPREAD SOUTHEAST...AS WARM MOIST ADVECTION IN THE MID-LEVELS PERSISTS. THE ACTIVITY WILL GRADUALLY SHIFT NORTHWARD FOR SUNDAY MORNING. MEANWHILE...LOW CLOUDS LOOK TO FILL IN OVER CENTRAL KANSAS LATE TONIGHT AND SUNDAY MORNING JUST NORTH OF SURFACE WARM FRONT. WINDS WILL REMAIN GENERALLY OUT OF THE EAST FOR THIS 24HR PERIOD THEN VEER OUT TO A SOUTHEAST DIRECTIONS OVER SOUTHERN KANSAS SUNDAY AFTERNOON. JAKUB && .HYDROLOGY... ISSUED AT 355 PM CDT SAT JUL 27 2013 WITH MORE WIDESPREAD +RA SCHEDULED TO ARRIVE KICT COUNTRY SUN & CONTINUE THRU MON NGT...RIVERS ARE SURE TO "RISE TO THE OCCASION" WITH SEVERAL REACHING FLOOD STAGE MON & MON NGT. NO DOUBT THE BEHAVIOR OF THE RIVERS WILL BE WATCHED CLOSELY...ESPECIALLY FROM SUN NGT TO TUE. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 78 68 82 / 90 70 70 70 HUTCHINSON 61 76 66 82 / 90 80 80 60 NEWTON 60 76 66 80 / 60 80 80 60 ELDORADO 60 77 66 79 / 70 70 80 70 WINFIELD-KWLD 63 79 68 84 / 90 60 70 80 RUSSELL 59 77 64 82 / 70 80 80 50 GREAT BEND 60 77 64 82 / 90 80 80 50 SALINA 59 76 66 79 / 60 80 80 50 MCPHERSON 60 76 66 81 / 70 80 80 50 COFFEYVILLE 61 79 69 81 / 80 60 70 90 CHANUTE 60 78 66 77 / 70 60 70 80 IOLA 59 77 67 76 / 60 60 70 80 PARSONS-KPPF 60 78 68 79 / 70 60 70 90 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM SUNDAY EVENING THROUGH TUESDAY MORNING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1026 PM CDT SAT JUL 27 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290330- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1026 PM CDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...WITH CHANCES FOR THUNDERSTORMS INCREASING ACROSS THE ENTIRE AREA LATE TONIGHT. A FEW STRONG STORMS WITH HAIL UP TO DIME SIZE IS THE MAIN CONCERN ALONG WITH SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL INCREASE CONSIDERABLY OVER ALL AREAS ON SUNDAY WITH NUMEROUS THUNDERSTORMS CONTINUING ACROSS THE REGION THROUGH LATE MONDAY NIGHT. HAIL UP TO PENNY-SIZED AND WINDS AROUND 50 MPH ARE BOTH POSSIBLE...BUT THE GREATEST THREAT IS VERY HEAVY RAINS THAT WILL LIKELY CAUSE WIDESPREAD FLOODING. FOR FURTHER DETAILS YOU SHOULD REFER TO THE FLOOD WATCH THAT IS IN EFFECT FOR ALL AREAS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. SCATTERED THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE SOME SMALL HAIL...ARE POSSIBLE OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS ON TUESDAY AND MAY FESTER ACROSS EXTREME SOUTHERN KANSAS TUESDAY NIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER AREAS WEST OF HIGHWAY 14 THURSDAY AND THURSDAY NIGHT...WITH WIDELY SCATTERED THUNDERSTORMS POSSIBLE OVER THE REGION FRIDAY AND FRIDAY NIGHT. SOME SMALL HAIL AND LOCALIZED GUSTS AROUND 50 MPH ARE BOTH POSSIBLE AS WOULD BE LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 926 PM CDT SAT JUL 27 2013 KSZ067-082-280315- KINGMAN-RENO- 926 PM CDT SAT JUL 27 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES... AT 921 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HUDSON...OR 20 MILES SOUTH OF GREAT BEND...AND MOVING SOUTHEAST AT 25 MPH. QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN KINGMAN AND SOUTHWESTERN RENO COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. && LAT...LON 3807 9848 3772 9796 3752 9820 3769 9847 TIME...MOT...LOC 0225Z 319DEG 22KT 3806 9869 KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 954 PM CDT SAT JUL 27 2013 KSZ047-280330- BARTON- 954 PM CDT SAT JUL 27 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 949 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GREAT BEND...AND MOVING SOUTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3826 9848 3826 9897 3830 9900 3843 9884 TIME...MOT...LOC 0254Z 313DEG 17KT 3830 9883 KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1000 PM CDT SAT JUL 27 2013 KSZ067-082-280330- KINGMAN-RENO- 1000 PM CDT SAT JUL 27 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES... AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR STAFFORD...OR 23 MILES NORTHEAST OF PRATT...AND MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3808 9848 3781 9816 3746 9815 3767 9847 TIME...MOT...LOC 0300Z 318DEG 20KT 3794 9854
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1030 PM CDT SAT JUL 27 2013 KSZ047-280415- BARTON- 1030 PM CDT SAT JUL 27 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY... AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ALBERT...OR 8 MILES WEST OF GREAT BEND...AND MOVING SOUTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3856 9904 3826 9851 3826 9903 3827 9904 TIME...MOT...LOC 0330Z 303DEG 23KT 3837 9893 KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1038 PM CDT SAT JUL 27 2013 KSZ067-082-280415- KINGMAN-RENO- 1038 PM CDT SAT JUL 27 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES... AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SYLVIA...OR 24 MILES NORTHWEST OF KINGMAN...AND MOVING SOUTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3815 9848 3790 9794 3759 9798 3784 9847 TIME...MOT...LOC 0339Z 305DEG 24KT 3791 9836 KETCHAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1117 PM CDT SAT JUL 27 2013 KSZ067-082-280500- KINGMAN-RENO- 1117 PM CDT SAT JUL 27 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES... AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF PENALOSA...OR 8 MILES NORTHWEST OF KINGMAN...AND MOVING SOUTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3770 9781 3739 9781 3765 9836 3792 9822 TIME...MOT...LOC 0417Z 309DEG 24KT 3773 9820 KETCHAM
The Wichita radar (KICT), 59 km away, was scanning. The volume nearest the first event began at 04:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471539.